Methotrexate

Methotrexate

My doctor prescribed me methotrexate shots once weekly. I am supposed to start with 30 mg. and then, weekly, raise the mg until I reach 70 mg. I would like to receive some feedback about this drug and if it's been of help to anyone. I would like to know what to expect. Thanks!

A myRAteam Member said:

I do one shot a week of methotrexate, I couldn't take the pills, I felt like I had the flu for three days after I took the pills. It helps a little. I need more than methotrexate but I have no insurance so right now I take the methotrexate and pain meds. I was getting orencia from the drug maker via a study program, but the study is over so now no orencia and oh the pain is back. Orencia was the best meds for my RA. Trying to get help from Bristol Myers Squibb who makes orencia, but they are telling me there is no funding right now to help me so I keep waiting for some help . My RA team is trying everything they can to help. I love them all! I pay a reduced rate for everything they do to me, when I go for my visits. Without insurance, you can NOT get the proper care. But they do what they can. I just hang in there and hope something will happen

edited, originally posted almost 4 years ago
A myRAteam Member said:

I've been on Methotrexate for YEARS in pill form and it helps me along with my Remicade infusions, they work in tandem together.One side effect I know of with me is the higher the dose the more sensitive my tongue is. Hope this helps.

edited, originally posted almost 4 years ago
A myRAteam Member said:

I take oral methotrexate, 12 mg a week. It has helped. I get some vicious cramps on the day I take it. It takes a while to work, and sometimes doses have to be adjusted. Get your blood work done!

edited, originally posted almost 4 years ago
A myRAteam Member said:

Methrotrexate does help in combination with other drugs like cortisone and Plasmaquine. I lost a bit of hair in the beginning and it made me nauseous the first few times. Been on it now for 8 years and I am ok.

posted almost 4 years ago
A myRAteam Member said:

I have had success with mtx alone, although I tend to lose 1-2 days a week to extreme fatigue. It takes a while to kick in, so don't give up! As you progress you can plan which will be your "down days". I find I am at my worse 2 days after taking my dose.

posted almost 4 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in